Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Rotations and linkage of $ 2$-fold Pfister forms

Author: Robert W. Fitzgerald
Journal: Proc. Amer. Math. Soc. 89 (1983), 19-23
MSC: Primary 11E04; Secondary 15A63
MathSciNet review: 706502
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a pair of $ 2$-fold Pfister forms admit rotations with the same irreducible, separable characteristic polynomial if and only if they are linked.

References [Enhancements On Off] (What's this?)

  • [1] Ricardo Baeza, Discriminants of polynomials and of quadratic forms, J. Algebra 72 (1981), no. 1, 17–28. MR 634615, 10.1016/0021-8693(81)90310-0
  • [2] Bruce H. Edwards, The eigenvalues of four-dimensional rotations, Linear and Multilinear Algebra 5 (1977/78), no. 4, 283–287. MR 0469948
  • [3] Richard Elman, Quadratic forms and the 𝑢-invariant. III, Conference on Quadratic Forms—1976 (Proc. Conf., Queen’s Univ., Kingston, Ont., 1976) Queen’s Univ., Kingston, Ont., 1977, pp. 422–444. Queen’s Papers in Pure and Appl. Math., No. 46. MR 0491490
  • [4] Richard Elman and T. Y. Lam, Quadratic forms over formally real fields and pythagorean fields, Amer. J. Math. 94 (1972), 1155–1194. MR 0314878
  • [5] Richard Elman and T. Y. Lam, Pfister forms and their applications, J. Number Theory 5 (1973), 367–378. The arithmetical theory of quadratic forms, I (Proc. Conf., Louisiana State Univ., Baton Rouge, La., 1972; dedicated to Louis Joel Mordell). MR 0417054
  • [6] T. Y. Lam, The algebraic theory of quadratic forms, W. A. Benjamin, Inc., Reading, Mass., 1973. Mathematics Lecture Note Series. MR 0396410
  • [7] Ernst Snapper and Robert J. Troyer, Metric affine geometry, Academic Press, New York-London, 1971. MR 0300190

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11E04, 15A63

Retrieve articles in all journals with MSC: 11E04, 15A63

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society